# SDR 2006FA0001034

- Difficulty date: October 27, 2006
- Submitted: October 27, 2006
- Operation: General aviation
- Aircraft: N72951
- Make and model: Cessna 140
- Aircraft serial: 10149
- Engine: Cont C8512F
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: ES48108
- Condition: Contaminated
- Location: Engine
- Part time: 2 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, OIL PRESSURE DROPPED TO BELOW MINIMUM REDLINE.  PRECAUTIONARY LANDING WAS MADE.  ON INSPECTION, DISCOVERED RECENTLY INSTALLED (2 HOURS IN SERVICE) OIL FILTER HAS DESIGN AND/OR MANUFACTURING DEFECT ALLOWING AN INTERNAL SEAL TO BE DAMAGED DURING MFG SUCH THAT RUBBER SEAL MATERIAL IS RELEASED FROM THE FILTER INTO THE ENGINE OIL.  LOW OIL PRESSURE CONDITION WAS DUE TO A CHUNK OF THIS MATERIAL FOULING THE SEAT OF THE OIL PRESSURE REGULATING VALVE, KEEPING THE VALVE PARTIALLY OPEN.  THE FILTER HAS BEEN DISSECTED AND I HAVE DIGITAL PHOTOS OF THE PARTS IN QUESTION AS WELL AS THE DEBRIS FOUND IN THE OIL SYSTEM.  I WILL RETAIN CUSTODY OF THE PARTS, BUT I CAN MAKE THEM AVAILABLE FOR INSPECTION AT THE
